Download Your FREE
Plus we’ll send you weekly
For Free Weekly Expert
Advice, Enter Email Address:
Close this window
This pain started after 5 years of pain free running
Asked by sharky - 6 answers - 4 years 19 weeks ago
It is little bit difficult to figure out what it is, but something came to my mind which you can check out yourself. Problem could be iliotibial-band. Here is link to article telling about it. http://www.sportsinjurybulletin.com/archive/0168-knee-injuries.htm
This sounds like runners knee, a common over-use injury, check with a podiatrist to see if your feet overly pronate (go flat) when you are standing, wearing orthotics can help if this is the case. Also see a Physio to show you how to stretch your ilio-tibial band, tensor fascia latae & gluteus medius muscles. Tightness in these can all cause this type of thing.
Robert Hawkins - Physiotherapist/Physical Therapist
for sprains, strains & muscular pains
I am a Kinesiologist/sports therapist in Australia
The muscle on the outside of the knee could be the vastus lateralis, part of the Quadriceps group, or the fascia lata. Both these muscles have an important part to play in the function of the knee. At the level you have indicated in your (very) short summary only the tendons and ligaments seem to be affected. In order to get flexibility back in those tendons and ligaments Vitamin C is needed. Our whole connective tissue network depends on this Vitamin. Lacking this the connective tissue overtightens and injury results. I would recommend taking at least 2000mg and possibly more.
Spread this out over the day, taking 250mg at regular intervals. It will greatly benefit the healing processes.
There is no evidence that vitamin C increases or contributes to flexibility, nor is it a part of any recommended treatment for IT band syndrome.
Runners knee: rest, ice the affected area, gentle stretching daily to regain flexibility of your tensor fascia lata, slow return to activity once pain subsides, if there is any pain during activity stop immediately, anti-inflammatory drugs like ibuprofen as recommended on the bottle taken with a daily antacid medication like pepcid. ibuprofen inhibits prostaglandin production. Prostaglandins help form a protective barrier in the stomach from stomach acid. People do get inflammation of the stomach and ulcers from ibuprofen therapy, so take the antacid as recommended on the bottle if you choose ibuprofen.
If the pain becomes chronic and resistant to the above treatment for an extensive period of time, an injection of local anesthetic and steroid may be considered. While instant relief MAY be obtained, steroids ultimately weaken connective tissue.
David, M.D., B.S.Ed. in exercise physiology
I am an Australian Kinesiologist/sports therapist
Sorry, You win. I am not allowed to prescribe drugs. Nor do I think that any health problem is caused by a lack of drugs.
I answered your comment but went about it the wrong way
No doubd you have heard of Merck?
Look them up on the net; Merck, Section; Nutritional disorders'
Subject Vitamin deficiency and toxicity, Topics; Vitamin C.
Not being a M.D. I am not allowed to deal with drugs, nor do I believe that a lack of drugs causes our health problems.
Corticosteroids are NOT a healthy alternative nor do I believe in Ibuprufen. Both these chemicals are alien to the human system and both have a list of side effects (Allergic reactions?) as long as your arm.
Good to see you willing to give free advice. That is what this is all about.
All the best
Read more questions or Submit Question